Depression and Weight Issues Have you been diagnosed with depression, are possibly on depression medication, and find it affects your weight loss efforts? Post here for support!

Reply
 
Thread Tools
Old 11-13-2011, 11:22 PM   #1  
Member
Thread Starter
 
Violet's Avatar
 
Join Date: Sep 2008
Location: NYC
Posts: 39

S/C/G: 193/190-ish/140

Height: 5'7"

Default Zoloft and weight gain

Has anyone successfully lost weight on zoloft/sertraline? I lost SO MUCH WEIGHT but now I'm basically at where I started and while obviously my behavior causes much of it, the medication just makes it impossible. It feels like I could just not eat at all and still gain weight. And ever since I started on it way back when, I'm hungry ALL THE TIME. I never feel full. I crave tomato products constantly, which is weird. Also sweets, which is less weird. I just feel like whether I try or I don't it's all the same. What's the point? My girlfriend was saying to me earlier today that she doesn't get why I'm not a size zero. I went through this all before with lexapro. I went off that, lost the weight, now it's back. I feel like there's no point. I'm going to be on medication for the rest of my life, and I don't have the willpower to exercise when I feel drained and miserable and eat right when I'm craving crap and always hungry. I avoid mirrors now because I'm just so disgusting. I hate being this way, but it seems like sitting here complaining gets me the same results as making an effort, so...why bother?

Has anyone out there found a way to lose weight on this drug? I know most people lose weight when they go on it, but all antidepressants seem to make me more susceptible to weight gain and make it impossible for me to lose any. It's like my metabolism just vanishes. I want to get better but I have no idea how.
Violet is offline   Reply With Quote
Old 11-14-2011, 12:02 PM   #2  
Junior Member
 
weightingfornothing's Avatar
 
Join Date: Oct 2011
Location: Dallas, TX
Posts: 7

S/C/G: 278/205/155

Default Zoloft

I gain weight on any anti-depressant. I started at 278 lbs (size 22) and over 2 years I lost down to 145 (size 6) and then I started taking Lexapro and started gaining weight even with diet and exercise. Then I switched to Zoloft and continued to gain weight while still on the same diet and exercise plan that I used to lose all the weight! I stopped taking the Zoloft (per my doctor's orders) 2 weeks ago and I've already lost 6 lbs. It's horrible but I feel like I have to choose between easily dealing with anxiety on medication or losing weight and being happy with my body. I don't know what the right answer is. I need to be back at around 150 lbs for my own sanity. I'm prepared for it to be an uphill battle though.
weightingfornothing is offline   Reply With Quote
Old 11-14-2011, 12:53 PM   #3  
Senior Member
 
Arianwen's Avatar
 
Join Date: Nov 2009
Location: Denver, CO
Posts: 102

S/C/G: 185/161.8/159

Height: 5'9

Default

My weight has been decreasing on Zoloft (I am not depressed, it is for Anxiety and PTSD) I am on the lowest possible dose.
Arianwen is offline   Reply With Quote
Old 12-27-2011, 06:24 PM   #4  
Vex
There is no try.
 
Vex's Avatar
 
Join Date: Dec 2011
Location: Nebraska
Posts: 1,274

S/C/G: 281/T/140

Height: 5'6"

Default re:

First of all I'm not a doctor and don't pretend to give medical advice.

I was on Zoloft for 6 years and gained about 80 lbs. My cholesterol also shot up over 50 points. I've been off Zoloft now for about 2 years and my cholesterol is almost normal and I'm losing some weight.

Was it related to the drug? Who can say for sure.

I do know that I absolutely refuse to be on any anti depression meds anymore. Yes, they did help me learn how to control my anxiety/moods, but it definitely still haunts me from time to time.

Maybe it will help that you are conscious of what could actually happen and can be more proactive with it.
Vex is offline   Reply With Quote
Old 12-27-2011, 07:24 PM   #5  
Goal is health
 
DrivenByAmbition's Avatar
 
Join Date: Feb 2011
Posts: 1,553

S/C/G: 238.8/176.1/163

Height: 5'8"

Default

I did not take zoloft, but took another anti-depressant and gained weight. Though I still am depressed at times, my weight is decreasing. I'm just trying to cure my depression my own way.
DrivenByAmbition is offline   Reply With Quote
Old 01-01-2012, 03:46 AM   #6  
Junior Member
 
FreeSoul's Avatar
 
Join Date: Jan 2012
Posts: 15

S/C/G: 275/220/145

Height: 5'6''.25

Default

Zoloft didnt change my appetite. I've taken it for very short time though (2 weeks)..then i stopped because my doctor didnt subscribe me more
FreeSoul is offline   Reply With Quote
Old 01-01-2012, 11:32 AM   #7  
Senior Member
 
aliasihaya's Avatar
 
Join Date: Aug 2011
Location: Centreville, VA
Posts: 266

S/C/G: 230/see ticker/130

Height: 5'1"

Default

Quote:
Originally Posted by weightingfornothing View Post
It's horrible but I feel like I have to choose between easily dealing with anxiety on medication or losing weight and being happy with my body. I don't know what the right answer is. I need to be back at around 150 lbs for my own sanity. I'm prepared for it to be an uphill battle though.
I can totally relate to this. I'm not on Zoloft. I'm on lamictal, wellbutrin and abilify. And I'm still not quite right. I think we need to change my medications, but I'm so nervous about weight gain. I already wonder if the abilify is causing weight issues. And there are other worse ones out there. I really feel like I need the boost of medication, but I don't want to risk gaining more weight because of it. So what wins out? Mental or Physical health? Can't I have both at the same time? It's frustrating.
aliasihaya is offline   Reply With Quote
Reply

Related Topics
Thread Thread Starter Forum Replies Last Post
Citalopram and weight gain bristar Depression and Weight Issues 32 05-25-2013 07:45 PM
Paxil and weight gain shoelover Depression and Weight Issues 12 08-08-2006 05:17 PM
meds and weight gain..questions nirvanagurly Depression and Weight Issues 11 05-03-2003 01:17 PM


Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off



All times are GMT -4. The time now is 10:30 AM.


We are a participant in the Amazon Services LLC Associates Program, an affiliate advertising program designed to provide a means for us to earn fees by linking to Amazon.com and affiliated sites.
Copyright © 2023 MH Sub I, LLC dba Internet Brands. All rights reserved. Use of this site indicates your consent to the Terms of Use.